MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38489
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # p100022/s014.The zisv6-35-125-7-100-ptx device of lot number c1322372 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.As 2 stents are suspected to be involved in this event a separate report has been submitted for each suspect device.Reference also report # 3001845648-2017-00573.The customer was requested to provide additional information, however no information has been received to date.From customer testimony, it is unknown if the customer had a nickel allergy.The physician performed a ct (computed tomography) scan, and confirmed that no inflammation was observed on the scan.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Possible causes for this occurrence could be a patient allergy either to the material or the paclitaxel drug of the stent.However, as the information has not yet been provided, and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.The following is noted in the product instructions for use: ¿persons with allergic reactions to nitinol may suffer an allergic reaction to this implant¿ ¿persons allergic to paclitaxel may suffer an allergic reaction to this implant¿ in addition, potential adverse events associated with the placement of this device include the following: allergic reaction to anticoagulant and/or antithrombotic therapy or contrast medium.Allergic reaction to nitinol.Hypersensitivity reactions.Also, allergic/immunologic reaction to the drug coating is listed in the potential adverse events that may be unique to the paclitaxel drug coating.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1322372.According to the initial reporter, the patient experienced pain in the area of the implanted stents.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The patient presented to the er about 24 hours after the placement of the zilver ptx with pain in the area of where the stents were placed.The physician indicated the patient was having a hard time bearing weight on that leg where the stents were placed.The physician did state the stents were patent and the patient did have a pulse in that foot.As 2 stents are suspected to be involved in this event a separate report has been submitted for each suspect device.Reference also report # 3001845648-2017-00573.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7070719
Report Number3001845648-2017-00574
Device Sequence Number19032526
Product Code NIU
UDI-Device Identifier10827002384894
UDI-Public(01)10827002384894(17)171122(10)C1322372
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG38489
Device Catalogue NumberZISV6-35-125-7-100-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/06/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2017
Initial Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;